Alert archive / California / Frost Advisories in 2020

Frost Advisory 3, NWS San Diego, CA

October 26, 2020San Bernardino County, California

NWS San Diego, CA issued this frost advisory at Oct 26, 2020, 3:37 AM PDT for San Bernardino County, California. It took effect at Oct 27, 2020, 3:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2020, 3:37 AM PDT (10:37 UTC)
In effect from
Oct 27, 2020, 3:00 AM PDT
Expired
Oct 27, 2020, 8:00 AM PDT
In force
5 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2020-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2020-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3065 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS76 KSGX 261037
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
337 AM PDT Mon Oct 26 2020

CAZ048-055-057-554-262315-
/O.CON.KSGX.HW.W.0007.000000T0000Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
337 AM PDT Mon Oct 26 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY...

* WHAT...Areas of northeast winds 30 to 40 mph with gusts to 65
  mph. Isolated gusts to 80 mph. Strongest winds near the coastal
  slopes of the San Bernardino County mountains and near the lower
  coastal slopes of the Santa Ana Mountains. The strongest and
  most widespread winds are expected from mid morning through 
  this afternoon.

* WHERE...Inland Orange County, and the Inland Empire and
  surrounding coastal mountain slopes. 

* WHEN...Until 2 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Visibility could be reduced today in
  blowing dust in portions of the Inland Empire and inland Orange
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ060-262315-
/O.NEW.KSGX.FR.Y.0003.201027T1000Z-201027T1500Z/
/O.CON.KSGX.FR.Y.0002.000000T0000Z-201026T1600Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
337 AM PDT Mon Oct 26 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT TUESDAY...

* WHAT...Temperatures as low as 30 will result in frost formation.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 9 AM PDT this morning and from 3 AM to 8 AM PDT 
  Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ061-065-262315-
/O.EXT.KSGX.WI.Y.0018.000000T0000Z-201027T0000Z/
Coachella Valley-San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, 
and Desert Hot Springs
337 AM PDT Mon Oct 26 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts to 55 mph expected.

* WHERE...Coachella Valley and San Gorgonio Pass Near Banning.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Visibility reduced at times in blowing dust
  and blowing sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-050-552-262315-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-201027T0000Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
337 AM PDT Mon Oct 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Northeast winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Orange County Coastal Areas, and northwestern portions
  of the San Diego County coast and valleys. 

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
4 follow-up statements
425 
WWUS76 KSGX 262128
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
228 PM PDT Mon Oct 26 2020

CAZ048-055-057-554-270530-
/O.CON.KSGX.HW.W.0007.000000T0000Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
228 PM PDT Mon Oct 26 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts to 70 mph.
  Isolated gusts to 80 mph below favored canyons. After midnight
  tonight through Tuesday afternoon, northeast winds 20 to 30 mph
  with gusts to 60 mph. Strongest winds from the coastal slopes of
  the San Bernardino County mountains, across the northern Inland
  Empire extending to the Santa Ana Mountains and inland Orange
  County. 

* WHERE...Inland Orange County, the Inland Empire and surrounding
  coastal mountain slopes. Strongest winds below the Cajon Pass
  and on the foothills of the Santa Ana Mountains. 

* WHEN...Until 2 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles. 

* ADDITIONAL DETAILS...Visibility will be reduced at times in dust
  and smoke.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ060-270530-
/O.CON.KSGX.FR.Y.0003.201027T1000Z-201027T1500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
228 PM PDT Mon Oct 26 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
TUESDAY...

* WHAT...Temperatures in the lower 30s.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 3 AM to 8 AM PDT Tuesday. 

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ061-065-270000-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-201027T0000Z/
Coachella Valley-San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, Banning, 
and Desert Hot Springs
228 PM PDT Mon Oct 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts to 50 mph expected.

* WHERE...Coachella Valley and San Gorgonio Pass Near Banning,
  strongest winds north and east of I-10.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

* ADDITIONAL DETAILS...Visibility reduced at times in blowing 
  dust and blowing sand. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ043-050-552-270000-
/O.CON.KSGX.WI.Y.0018.000000T0000Z-201027T0000Z/
San Diego County Coastal Areas-San Diego County Valleys-
Orange County Coastal Areas-
Including the cities of Huntington Beach and Costa Mesa
228 PM PDT Mon Oct 26 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Northeast winds 25 to 35 mph with gusts to 55 mph 
  expected. 

* WHERE...Orange County Coastal Areas, and northwestern portions 
  of the San Diego County coast and valleys. 

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Gregoria
084 
WWUS76 KSGX 270516
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1016 PM PDT Mon Oct 26 2020

CAZ048-055-057-554-271330-
/O.CON.KSGX.HW.W.0007.000000T0000Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
1016 PM PDT Mon Oct 26 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph. 
  Strongest winds from the coastal slopes of the San Bernardino 
  County mountains, across the northern Inland Empire extending to
  the Santa Ana Mountains and inland Orange County.

* WHERE...Inland Orange County, the Inland Empire and 
  surrounding coastal mountain slopes. Strongest winds below the 
  Cajon Pass and on the foothills of the Santa Ana Mountains.

* WHEN...Until 2 PM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Visibility will be reduced at times in 
  dust and smoke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ060-271330-
/O.CON.KSGX.FR.Y.0003.201027T1000Z-201027T1500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
1016 PM PDT Mon Oct 26 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
TUESDAY...

* WHAT...Temperatures in the lower 30s.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 3 AM to 8 AM PDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

jmb

For more information please visit weather.gov
948 
WWUS76 KSGX 270937
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
237 AM PDT Tue Oct 27 2020

CAZ048-055-057-554-272100-
/O.CON.KSGX.HW.W.0007.000000T0000Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
237 AM PDT Tue Oct 27 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...Areas of northeast winds 20 to 20 mph with gusts to 50 
  mph. Isolated gusts to 60 mph.

* WHERE...Mountains in San Bernardino and Riverside Counties, the
  Inland Empire, and inland Orange County.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ060-271500-
/O.CON.KSGX.FR.Y.0003.201027T1000Z-201027T1500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville and Apple Valley
237 AM PDT Tue Oct 27 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 33 may result in frost formation.

* WHERE...Apple and Lucerne Valleys.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
307 
WWUS76 KSGX 271457
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
757 AM PDT Tue Oct 27 2020

CAZ060-271600-
/O.EXP.KSGX.FR.Y.0003.000000T0000Z-201027T1500Z/
Apple and Lucerne Valleys-
Including the cities of Victorville and Apple Valley
757 AM PDT Tue Oct 27 2020

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

Temperatures are increasing this morning and the frost advisory
will be allowed to expire at 8 AM.

$$

CAZ048-055-057-554-272100-
/O.CON.KSGX.HW.W.0007.000000T0000Z-201027T2100Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
757 AM PDT Tue Oct 27 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...Areas of northeast winds 20 to 30 mph with gusts to 50 
  mph. Isolated gusts to 60 mph.

* WHERE...Mountains in San Bernardino and Riverside Counties, 
  the Inland Empire, and inland Orange County.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

SS

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Oct 25, 9:00 PM PDT, 6 hours 37 minutes earlier.

Area forecast discussion, Oct 25, 9:00 PM PDT, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
900 PM PDT Sun Oct 25 2020

.SYNOPSIS...
Scattered light showers from the coast to the mountains will come to
an end this evening as a vigorous upper trough passes across the
region. This will be followed by developing Santa Ana winds after
midnight tonight, strengthening through Monday and lasting through
Tuesday. Strong and potentially damaging winds are forecast from the
San Bernardino and Riverside County mountains, the Inland Empire and
inland Orange County. The strong northeast winds combined with
crashing humidity will lead to critical fire weather conditions
across these areas late tonight through Tuesday, a dangerous
situation should any fires start. Less wind will occur overall for
San Diego County. An upper ridge will build in mid and late week,
leading to weakening winds and warming conditions.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

-Forecast Highlights-

* Strong Santa Ana Winds Develop Late Tonight-Tuesday SBD to OC
* Damaging Wind Potential and Critical Fire Weather Conditions

Evening Forecast Update:

The latest high resolution HRRR shows the Santa Ana wind event
quickly unfolding late tonight from around dawn through the day
Monday. Peak winds could top 70 mph at times through and immediately
below the passes and canyons, which will have the potential to cause
wind damage and disrupt power and travel conditions. The latest
forecast remains on track, and therefore no significant updates to
the forecast were needed this evening. An updated rain report was
just issued and patchy light rain showers will continue through late
this evening, especially in San Diego County. You can see the latest
rain report at the top of our website and on our social media feeds.
A peak wind report was also issued, which features the onshore
strong winds, which are now dying off, before switching to offshore
after midnight.

Previous Forecaster Discussion, issued at 304 PM PDT:

A vigorous upper trough with core moving over the Great Basin is
phasing with an upper low off our coast. This feature will move
south across our region tonight. Scattered showers ahead of it
(light/insignificant) will come to an end followed by potential high
impact weather for parts of our service area as a strong Santa Ana
wind develops.

The winds will switch to northeast after midnight tonight at around
2 AM and this will commence this much advertised Santa Ana Wind
event. Santa Ana winds will steadily increase overnight and become
potentially damaging extending into Tuesday afternoon impacting the
coastal mountain slopes of the San Bernardino and Riverside County
mountains, the Inland Empire extending to inland Orange County. The
period of greatest concern is from dawn Monday through 11 PM Monday.
There will be mixing and winds will be most widespread and gusty
late tonight through about noon Monday. Hi-res models suggest that
by mid afternoon Monday extending through Monday evening, we
transition to an environment favorable for mountain waves and WRF
cross sections show surfacing mountain waves over parts of the
Inland Empire and inland Orange County. This could mean that
although winds may let up in some areas late Monday morning into the
afternoon, if mountain waves surface, sudden and damaging wind gusts
to 70 mph could occur. This is the time of best dynamic forcing for
SoCal, which could allow for severe wind gusts to occur.

Again, the corridor of strongest winds will impact areas below the
Cajon Pass stretching across the northern Inland Empire in and
around Rancho Cucamonga, Ontario, Glen Avon, extending southwest
into inland Orange County, including areas in and around Orange,
Tustin, Lake Forest to San Clemente. The wind orientation is not
favorable for widespread, strong winds across San Diego County.
The only exception is north of Oceanside, which could see strong
wind gusts of 50+ mph. Otherwise, the strong winds over San Diego
County look to remain localized to ridge tops and much less
intense than further north.

Temperatures will tumble especially across the mountains and
deserts. Lows in the lower 30s are forecast for the high desert.
Sensitive vegetation could be killed there as localized temps to
around the freezing mark are forecast.

Compressional warming west of the mountains will occur with
noticeably warmer readings on Tuesday as Santa Anas continue. The
winds will relax Tuesday afternoon/evening as the forcing moves east
and away from the region.

Upper ridging will build in mid/late week. This will lead to
tranquil weather conditions along with gradual warming. The marine
layer likely will make a return late this week for nighttime and
morning low cloudiness making a comeback after clear days Monday
through Thursday.

&&

.AVIATION...
252000Z...Coast/Valleys/Coastal Mountain Slopes...BKN-OVC cloud
layers with bases ranging from 2500-4500 feet MSL and tops to 6500
feet MSL will continue through tonight, with scattered -SHRA
bringing local vis 3-5 miles. Only local SCT conditions will occur.
Higher terrain will be obscured at times. Clouds will dissipate 10Z-
16Z Mon with areas of surface northeast winds 20-35 knots and gusts
to 55 knots developing Mon mainly after 12Z VCNTY KSNA, KRAL, KONT,
KSBD, KRIV.

Mountain Crests/Desert Mountain Slopes/Deserts...Mostly clear with
unrestricted vis through Monday, except for clouds/fog near the
mountain crests through this evening. Areas of gusty west winds 20-
30 knots with gusts to 50 knots will continue in the mountains,
through San Gorgonio Pass, and into the deserts through tonight,
with northeast winds 20-35 knots and gusts to 55 knots developing
tonight, mainly near the mountain crests, continuing Monday.

&&

.MARINE...
Northeast winds will increase over the nearshore water late
tonight with gusts to 25 knots possible off the northern San Diego
County coast. A Small Craft Advisory is in effect from 5 AM Monday
through 5 AM Tuesday due to areas of northeast winds which will
gust to 30 knots, creating conditions hazardous to small craft
operators. Benign marine conditions will return Tuesday.

&&

.FIRE WEATHER...
...Red Flag Warning 2 AM Monday Through 6 PM Tuesday for Strong
Northeast Winds and Extremely Low Relative Humidity for the San
Bernardino and Riverside County Mountains, the Inland Empire, San
Gorgonio Pass, and Inland Orange County...

Santa Ana winds will begin after midnight tonight, increasing in
speed overnight and continuing through Tuesday. The strongest winds
are forecast to occur between dawn Monday through Monday evening.
Northeast winds of 20 to 40 mph with gusts to 70 mph are expected.
The Santa Ana will bring extremely dry air into Southern California
with relative humidity falling to 5-10% away from the coast Monday
through Tuesday. Little overnight recovery is expected.

The corridor of strongest winds will impact areas below the Cajon
Pass stretching across the northern Inland Empire in and around
Rancho Cucamonga, Ontario, Glen Avon, extending southwest into
inland Orange County, including areas in and around Orange, Tustin,
Lake Forest to San Clemente. The winds are expected to ease Tuesday
afternoon, but will still be locally gusty.

The strength and areal coverage of wind for San Diego County will be
lower. The strongest winds there will occur north of Oceanside.
For east County it looks like the strongest winds will remain on
the ridges where gusts to 50 mph or so will be possible. Still,
locally gusty winds briefly to 20-40 mph into the foothills and
valleys along with low relative humidity of 5-10% will lead to
elevated fire weather conditions for the mountains and valleys of
San Diego County Monday through Tuesday.

&&

.HYDROLOGY...
Scattered, light showers will continue from the coast to the coastal
mountain slopes through this evening, favoring San Diego County.
Total rainfall amounts will be less than 0.10 inches at most
locales. However, the coastal mountain slopes are forecast to
receive 0.20 to perhaps up to 0.50 inches, with the max along the
San Diego County mountain coastal slopes. Max hourly rainfall rates
will be 0.10/hr. Any runoff will be quite limited.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 10 PM PDT this evening for Coachella Valley-
     Riverside County Mountains-San Diego County Deserts-San
     Diego County Mountains-San Gorgonio Pass Near Banning.

     Frost Advisory from 3 AM to 9 AM PDT Monday for Apple and
     Lucerne Valleys.

     Red Flag Warning from 2 AM Monday to 6 PM PDT Tuesday for Orange
     County Inland Areas-Riverside County Mountains-Including
     The San Jacinto Ranger District Of The San Bernardino
     National Forest-San Bernardino County Mountains-Including
     The Mountain Top And Front Country Ranger Districts Of The
     San Bernardino National Forest-San Bernardino and Riverside
     County Valleys  -The Inland Empire-San Gorgonio Pass Near
     Banning-Santa Ana Mountains-Including The Trabuco Ranger
     District of the Cleveland National Forest.

     Wind Advisory from 2 AM to 5 PM PDT Monday for Orange County
     Coastal Areas-San Diego County Coastal Areas-San Diego
     County Valleys.

     Wind Advisory from 2 AM to 11 PM PDT Monday for Coachella Valley-
     San Gorgonio Pass Near Banning.

     High Wind Warning from 2 AM Monday to 2 PM PDT Tuesday for
     Orange County Inland Areas-San Bernardino County Mountains-
     San Bernardino and Riverside County Valleys-The Inland
     Empire-Santa Ana Mountains and Foothills.

PZ...Small Craft Advisory from 5 AM Monday to 5 AM PDT Tuesday for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

&&

PUBLIC...Gregoria/JMB
AVIATION/MARINE...PG

Nearby

Frost Advisories in California, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.